Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 55, NWS Wichita, KS

December 15, 2015Harvey County, Kansas

NWS Wichita, KS issued this river flood warning at Dec 15, 2015, 7:28 AM CST for Harvey County, Kansas. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Dec 15, 2015, 7:28 AM CST (13:28 UTC)
Expired
Dec 16, 2015, 6:54 AM CST
In force
23 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Harvey County, KS

The radar

The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Arkansas River near Halstead (HTDK1).

Action stage
24 ft
Minor stage
25 ft
Moderate stage
27 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07143672, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WGUS43 KICT 151328
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
728 AM CST TUE DEC 15 2015

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Little Arkansas River Near Halstead affecting Harvey County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC079-160328-
/O.NEW.KICT.FL.W.0055.151215T1328Z-151216T1030Z/
/HTDK1.1.ER.151215T0530Z.151215T1800Z.151215T2230Z.NR/
728 AM CST TUE DEC 15 2015

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Little Arkansas River Near Halstead.
* From this morning until late tonight.
* At  6:00 AM Tuesday the stage was 25.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.6 feet by this
  afternoon. The river will fall below flood stage late this 
  afternoon.
* Impact...At 26.0 feet...Riverside Park floods north of the river. 
  Flood waters begin to impact K89 just north of the river bridge 
  along with a trailer park and a few residences north of Halstead. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Halstead        25.0  25.5  Tue 06 AM   23.4   16.0   11.5
    
&&
     
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753


$$
3 follow-up statements
960 
WGUS83 KICT 151910
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
110 PM CST TUE DEC 15 2015

...The flood warning continues for the following river in Kansas...
 
  Little Arkansas River At Alta Mills affecting Harvey and Reno 
  Counties.

  Little Arkansas River Near Halstead affecting Harvey County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC079-155-160910-
/O.EXT.KICT.FL.W.0050.000000T0000Z-151216T1640Z/
/ALMK1.1.ER.151214T2154Z.151215T0930Z.151216T0440Z.NO/
110 PM CST TUE DEC 15 2015

The Flood Warning continues for
  The Little Arkansas River At Alta Mills.
* Until Wednesday morning.
* At 12:15 PM Tuesday the stage was 23.1 feet.
* The river has crested and is currently falling.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
  Park Road just south of Alta Mills, and across several spots along 
  a 2 mile span south of the gage site. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Alta Mills      22.0  23.1  Tue 12 PM   20.6   12.2    7.3
    
&&
     
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
      3816 9770                       

$$

KSC079-160910-
/O.EXT.KICT.FL.W.0055.000000T0000Z-151216T1912Z/
/HTDK1.1.ER.151215T0530Z.151215T1800Z.151216T0712Z.NR/
110 PM CST TUE DEC 15 2015

The Flood Warning continues for
  The Little Arkansas River Near Halstead.
* Until Wednesday afternoon.
* At 12:00 PM Tuesday the stage was 25.7 feet.
* The river is cresting.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Wednesday morning.
* Impact...At 26.0 feet...Riverside Park floods north of the river. 
  Flood waters begin to impact K89 just north of the river bridge 
  along with a trailer park and a few residences north of Halstead. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Halstead        25.0  25.7  Tue 12 PM   24.6   17.5   13.1
    
&&
     
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753


$$
108 
WGUS83 KICT 160144
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
744 PM CST TUE DEC 15 2015

...The flood warning continues for the following river in Kansas...
 
  Little Arkansas River At Alta Mills affecting Harvey and Reno 
  Counties.

  Little Arkansas River Near Halstead affecting Harvey County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC079-155-161315-
/O.EXT.KICT.FL.W.0050.000000T0000Z-151216T1315Z/
/ALMK1.1.ER.151214T2154Z.151215T0930Z.151216T0115Z.NO/
744 PM CST TUE DEC 15 2015

The Flood Warning continues for
  The Little Arkansas River At Alta Mills.
* Until Wednesday morning.
* At 7:15 PM Tuesday the stage was 22.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this evening.
* Impact...At 22.0 feet...Bank overflow may occur a considerable 
  distance upstream and bypass the gage by as far as 2 miles south of
  the gage site. 

&&


                     FLD       OBSERVED        FORECAST 6 PM
Location             STG    STG  DAY  TIME    Wed   Thu   Fri   
  Alta Mills         22.0  22.0  Tue 07 PM   16.7   9.3   5.7
    
&&
    
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
      3816 9770                       

$$

KSC079-161543-
/O.EXT.KICT.FL.W.0055.000000T0000Z-151216T1800Z/
/HTDK1.1.ER.151215T0530Z.151215T1900Z.151216T0600Z.NR/
744 PM CST TUE DEC 15 2015

The Flood Warning continues for
  The Little Arkansas River Near Halstead.
* Until Wednesday afternoon.
* At 6:00 PM Tuesday the stage was 25.5 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  early Wednesday morning.
* Impact...At 26.0 feet...Riverside Park floods north of the river. 
  Flood waters begin to impact K89 just north of the river bridge 
  along with a trailer park and a few residences north of Halstead. 

&&


                     FLD       OBSERVED        FORECAST 6 PM
Location             STG    STG  DAY  TIME    Wed   Thu   Fri   
  Halstead           25.0  25.5  Tue 06 PM   22.4  13.7  10.3
    
&&
    
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753


$$

KED
989 
WGUS83 KICT 161254
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
654 AM CST WED DEC 16 2015

...The flood warning is cancelled for the following river in 
Kansas...
 
  Little Arkansas River At Alta Mills affecting Harvey and Reno 
  Counties.
 
  Little Arkansas River Near Halstead affecting Harvey County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC079-155-161324-
/O.CAN.KICT.FL.W.0050.000000T0000Z-151216T1315Z/
/ALMK1.1.ER.151214T2154Z.151215T0930Z.151216T0115Z.NO/
654 AM CST WED DEC 16 2015

The Flood Warning is cancelled for
  The Little Arkansas River At Alta Mills.
* At  6:15 AM Wednesday the stage was 18.0 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at  7:15 PM Tuesday.
* Forecast...The river will continue to fall to 12.2 feet by Thursday
  morning.


&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Alta Mills      22.0  18.0  Wed 06 AM   12.2    7.3    4.3
    
&&
     
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
      3816 9770                       

$$

KSC079-161324-
/O.CAN.KICT.FL.W.0055.000000T0000Z-151216T1800Z/
/HTDK1.1.ER.151215T0530Z.151215T1900Z.151216T0630Z.NR/
654 AM CST WED DEC 16 2015

The Flood Warning is cancelled for
  The Little Arkansas River Near Halstead.
* At  5:00 AM Wednesday the stage was 23.9 feet.
* Flood stage is 25.0 feet.
* Fell below flood stage at 12:30 AM Wednesday.
* Forecast...The river will continue to fall to 17.4 feet by Thursday
  morning.


&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Halstead        25.0  23.9  Wed 05 AM   17.4   11.9    9.2
    
&&
     
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Dec 15, 5:36 AM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Dec 15, 5:36 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
536 AM CST TUE DEC 15 2015

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 321 AM CST TUE DEC 15 2015

TODAY-TONIGHT:
LOW CLOUDS AND SOME FOG THIS MORNING WILL QUICKLY GIVE WAY AS SOUTH
FLOW DEVELOPS AHEAD OF DEEPENING SURFACE LOW. ANTICIPATE WELL
DEVELOPED DRY SLOT TO WORK AROUND LOW TODAY. TEMPERATURES/
DEWPOINTS MAY BE A CHALLENGE IN THIS AREA. VERY HIGH GFDI IS
EXPECTED OVER MOST AREAS THIS AFTERNOON. FRONT WILL EDGE INTO
EXTREME NORTHWEST SECTIONS THIS AFTERNOON IN TIME TO SHAVE A FEW
OFF MAXES...WHILE WARMER AIR ALOFT AND GOOD MIXING WILL RESULT IN
SOME 60S IN SOUTHEAST KS. WINDS SHOULD STAY RATHER BRISK OVERNIGHT
SO LOWS WILL BE TEMPERED A BIT. LACK OF MOISTURE IN THE VICINITY
OF FRONT SHOULD KEEP AREA DRY.

WED-THU:
DEPARTING LOW WILL RESULT IN PERSISTENT MODEST COLD AIR ADVECTION
THAT IS ONLY PARTIALLY OFFSET BY DOWNSLOPE FLOW. TEMPERATURES WILL
STRUGGLE BOTH DAYS. MOST AREAS WILL BE STUCK IN THE 30S FOR HIGHS
ON THU DUE TO VERY EXTENSIVE MID CLOUDS. -HOWERTON

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 321 AM CST TUE DEC 15 2015

MORE SUN ON FRI WILL BE OFFSET BY WEAK WINDS/LIMITED MIXING SO
TEMPERATURES WILL ONLY WARM A FEW DEGREES. RETURN FLOW DEVELOPS
ON SAT AND CONTINUE INTO SUN...WITH HIGHS CLIMBING BACK INTO THE
50S AND POSSIBLY AROUND 60 ON SUN. THE UPPER PATTERN DURING THIS
PERIOD IS TRANSITIONING BACK TO ZONAL FLOW. INITIALIZATION GRIDS
HAVE SMALL CHANCES OF RAIN STARTING SUN NIGHT AND PERSISTING ON
MON IN SOUTHEAST KS AHEAD OF A WEAK FRONT. HOWEVER AM A BIT
SKEPTICAL ON TRAJECTORY/AMOUNT OF MOISTURE. 0000 UTC ECMWF WOULD
KEEP THE AREA DRY SUN NIGHT...AND BOTH GFS/ECMWF ARE NOW DRY ON
MON WITH FRONT FARTHER SOUTHEAST. -HOWERTON

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 531 AM CST TUE DEC 15 2015

LOW CIGS AND REDUCED VISIBILITIES CONTINUE ACROSS CENTRAL KS
EARLY THIS MORNING IMPACTING KGBD, KRSL AND KSLN. A SUBTLE WARM
FRONT IS EXPECTED TO LIFT SLOWLY NORTHWARD THROUGH THE MORNING
HOURS ALLOWING SKIES TO CLEAR FROM THE SOUTH TO THE NORTH. LOW
CIGS MAY LINGER LONGEST IN THE KRSL AREA BEFORE VFR PREVAILS BY
AFTERNOON. WINDS WILL VEER TO THE SOUTHWEST THROUGH THE DAY AND
INCREASE TO 20-25 KNOTS WITH GUSTS OVER 30 KNOTS LIKELY. A SLOW
MOVING STORM SYSTEM WILL MOVE EASTWARD ACROSS NEBRASKA TONIGHT
WITH SOME CLOUD COVER POSSIBLY LINGERING ACROSS PORTIONS OF
CENTRAL KS...ELSEWHERE BREEZY WESTERLY WINDS AND VFR WILL PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  29  44  23 /   0   0   0   0
HUTCHINSON      52  25  42  22 /  10   0   0   0
NEWTON          53  27  42  24 /  10   0   0   0
ELDORADO        55  28  44  24 /   0   0   0   0
WINFIELD-KWLD   56  28  47  23 /   0   0   0   0
RUSSELL         45  23  39  20 /  10  10   0   0
GREAT BEND      46  24  40  20 /  10  10   0   0
SALINA          52  27  42  23 /  10  10   0   0
MCPHERSON       52  26  41  22 /  10   0   0   0
COFFEYVILLE     62  34  49  25 /   0   0   0   0
CHANUTE         59  32  47  25 /   0   0   0   0
IOLA            59  32  45  25 /   0   0   0   0
PARSONS-KPPF    61  32  47  23 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 15, 4:15 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
415 AM CST TUE DEC 15 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-161015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
415 AM CST TUE DEC 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

FLOODING IS OCCURRING OR FORECAST TO OCCUR ON PARTS OF THE
ARKANSAS RIVER...LITTLE ARKANSAS RIVER AND NEOSHO RIVER. IN
ADDITION...MANY COUNTY ROADS REMAIN IMPASSABLE ACROSS PARTS OF
CENTRAL KANSAS. CHECK THE LATEST FLOOD WARNINGS FOR MORE
INFORMATION.

AREAS OF FOG WILL REDUCE VISIBILITIES TO AROUND ONE HALF MILE IN
MOST OF CENTRAL KANSAS...ROUGHLY NORTH OF A LINE FROM HUTCHISON TO
NEWTON TO EUREKA TO IOLA. THE FOG IS EXPECTED TO CLEAR RAPIDLY
FROM SOUTH TO NORTH THIS MORNING MORNING.

THE GRASSLAND FIRE DANGER WILL BE VERY HIGH OVER MOST AREAS THIS
AFTERNOON. OUTDOOR BURNING IS NOT RECOMMENDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RIVER FLOODING IS FORECAST TO PERSIST INTO MIDWEEK. CHECK THE
LATEST FLOOD WARNINGS FOR MORE INFORMATION.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN EXTREME SOUTHEAST
KANSAS ON MONDAY. STRONG OR SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

HOWERTON

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.